MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA MITRAL PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA MITRAL PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 7000TFX
Medical Device Problem Codes Gradient Increase (1270); Perivalvular Leak (1457)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient related contributing factors.Structural valve deterioration (svd) is the most common reason for bioprosthesis explants and encompasses multiple failure modes, including calcification, non-calcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, the nonstructural dysfunction (nsvd) may also play a role in the development of valvular stenosis.Multiple requests for additional details regarding this event (i.E., medical records) have been performed; however, no additional information has been provided.The subject device is also unavailable for evaluation as it remains implanted in the patient.Therefore, the reported event could not be confirmed.There is currently insufficient information to determine the root cause of this event.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.If any additional information is received, a supplemental report will be submitted accordingly.
 
Event or Problem Description
It was reported that a patient with a 25mm 7000tfx pericardial valve, implanted in the mitral position, underwent a valve-in-valve procedure after an implant duration of 12 years, three (3) months due to stenosis and paravalvular leak.The tmvr was performed successfully with a 26mm 9750tfx transcatheter valve.No additional information has been provided.
 
Event or Problem Description
It was reported that a patient with a 25mm edwards pericardial valve, implanted in the mitral position, underwent a valve-in-valve procedure after an unknown implant duration due to stenosis and paravalvular leak.The tmvr was performed successfully with a 26mm 9750tfx transcatheter valve.No additional information has been provided.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: the device history record (dhr) could not be reviewed, as the device serial number was not provided.Updated h6 device code(s) by adding code-1457.Corrected h6 clinical code by replacing code-4581 with code-4580.Corrected h6 investigation conclusions by removing code-22.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA MITRAL PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
MDR Report Key12250451
Report Number2015691-2021-04399
Device Sequence Number20048711
Product Code DYE
UDI-Device Identifier00690103167849
UDI-Public00690103167849
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7000TFX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer07/21/2021
08/23/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date08/13/2021
09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age72 YR